Format

Send to

Choose Destination
See comment in PubMed Commons below
Gen Hosp Psychiatry. 2012 Mar-Apr;34(2):210.e13-5. doi: 10.1016/j.genhosppsych.2011.10.005. Epub 2011 Nov 30.

Low-dose escitalopram for 2 days associated with corrected QT interval prolongation in a middle-aged woman: a case report and literature review.

Author information

1
Department of Psychiatry, Kaohsiung Chang Gung Memorial Hospital and Chang Gung University College of Medicine, Kaohsiung, Taiwan.

Abstract

Prolongation of the corrected QT interval (QTc) on the electrocardiography is an important clinical condition because it increases the risk of torsade de pointes, a medical emergency that can cause sudden cardiac death. QTc prolongation can be induced by many drugs, including antipsychotics and tricyclic antidepressants (TCAs). Compared with TCAs, use of selective serotonin reuptake inhibitors (SSRIs) was less likely to cause severe cardiac adverse effects. Escitalopram, one of the SSRIs, has shown significant antidepressant efficacy and well tolerability. Here, we present one female patient showing QTc prolongation induced by low-dose (5 mg/day) treatment of escitalopram for 2 days. The QTc returned to normal soon after discontinuation of escitalopram. Clinicians should be cautious about cardiac effects when using a SSRI, even in a low dose.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center